Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 261, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 27, 2005, 4:47 PM CDT for Natchitoches Parish, Winn Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2005, 4:47 PM CDT (21:47 UTC)
- Expired
- Aug 27, 2005, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Natchitoches Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 4:56 PM CDT | TSTM WND DMG | 3 Nw Dodson, LA | TREES DOWN ON HIGHWAY 1234 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 272147
SVRSHV
LAC015-017-272230-
/O.NEW.KSHV.SV.W.0260.050827T2147Z-050827T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT SAT AUG 27 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOSSIER PARISH IN NORTHWEST LOUISIANA
CADDO PARISH IN NORTHWEST LOUISIANA
* UNTIL 530 PM CDT
* AT 447 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOWNTOWN
SHREVEPORT...AND MOVING SOUTHWEST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENWOOD BY 500 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN BOSSIER PARISH. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BOSSIER PARISH IN NORTHWEST LOUISIANA
CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 530 PM CDT.
LAT...LON 3275 9371 3275 9405 3221 9403 3246 9346
3279 9345
$$
151 follow-up statement
000
WWUS54 KSHV 272224
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT SAT AUG 27 2005
LAC069-127-272245-
/O.CON.KSHV.SV.W.0261.000000T0000Z-050827T2245Z/
NATCHITOCHES LA-WINN LA-
525 PM CDT SAT AUG 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR WINN
AND NATCHITOCHES PARISHES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PROVENCAL TO ATLANTA AND MOVING SOUTH AT 25 MPH.
THE WINDS WILL DOWN TREES AND POWER LINES. MOTORISTS SHOULD BE ALERT
FOR ROAD DEBRIS.
LAT...LON 3189 9334 3188 9327 3191 9325 3191 9321
3195 9321 3197 9310 3200 9314 3206 9312
3214 9316 3214 9264 3172 9312
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:51 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 27, 2:51 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 251 PM CDT SAT AUG 27 2005 .DISCUSSION... SHORT WAVE CROSSING NORTHERN PORTION OF CWA WITH OUTFLOW BOUNDARY IN SOUTHERN ZONES...PROVIDING CWA WITH WIDESPREAD CONVECTION THIS AFTERNOON. FOR TONIGHT...SHORT WAVE WILL PASS TO EAST...BUT NUMEROUS OUTFLOWS SHOULD KEEP CONVECTION GOING WELL INTO THE EVENING. HAVE PLACED HIGHEST QPF EAST WEST ACROSS CENTER OF CWA. FOR SUNDAY...LONG WAVE TROF IS FCST ACROSS NORTH CENTRAL OKLAHOMA INTO NORTHWEST TEXAS. HURRICANE KATRINA WILL STILL BE IN NORTHCENTRAL GULF...SO CWA LOOKS TO BE IN BETWEEN SYSTEMS. HOWEVER AVAILABLE MOISTURE WILL BE HIGH AND AFTERNOON HEATING SHOULD BE SUFFICIENT FOR WIDELY SCATTERED CONVECTION. LOOK FOR WIND AND CLOUDS TO BEGIN INCREASING SUNDAY NIGHT WITH RAIN FROM TROPICAL SYSTEM POSSIBLY REACHING EASTERN MOST ZONES BY DAYBREAK MONDAY. AT THIS TIME WILL RAISE POPS TO 50 PERCENT EAST...BUT EXPECT THERE WILL BE A SHARP LINE BETWEEN RAIN AND NO RAIN. STRONG WINDS HOWEVER WILL AFFECT ALL OF CWA. WITH CENTRAL PRESSURE EXPECTED TO BE FAIRLY LOW IN KATRINA WHEN IT MOVES INLAND...WIND GUSTS COULD EASILY REACH 35 MPH IN EASTERN HALF OF CWA MONDAY AFTERNOON INTO MONDAY EVENING. THIS MAY HAVE TO BE INCREASED IN FUTURE FORECAST DEPENDING ON ACTUAL TRACK. DRY AND SLIGHTLY COOLER WEATHER TO FOLLOW THROUGH REMAINDER OF WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 76 93 / 40 20 10 20 MLU 75 93 75 86 / 40 20 20 50 DEQ 73 96 72 92 / 20 20 10 20 TXK 76 97 76 92 / 20 20 10 20 ELD 74 96 74 89 / 30 20 10 40 TYR 76 98 75 94 / 30 20 10 20 GGG 75 97 74 93 / 30 20 10 20 LFK 74 99 74 94 / 20 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Aug 27, 6:00 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT AUG 27 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A HEAT ADVISORY IS EFFECT THROUGH 7 PM THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 67 min |
| Aug 27, 4:47 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 43 min |
| Aug 27, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.